IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 1219 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   Article in PDF (655 KB)
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article
   Article Figures

 Article Access Statistics
    Viewed1578    
    Printed44    
    Emailed0    
    PDF Downloaded112    
    Comments [Add]    

Recommend this journal

 


 
 Table of Contents    
IMAGES IN CLINICAL PRACTICE
Year : 2015  |  Volume : 81  |  Issue : 1  |  Page : 50

Aggressive calciphylaxis in end-stage renal disease after a failed kidney allograft


Department of Internal Medicine, Mayo Clinic, Rochester, MN, USA

Date of Web Publication6-Jan-2015

Correspondence Address:
Dr. Charat Thongprayoon
Mayo Clinic, Rochester, MN, 55905
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0378-6323.148569

Rights and Permissions



How to cite this article:
Thongprayoon C, Cheungpasitporn W, Bruminhent J. Aggressive calciphylaxis in end-stage renal disease after a failed kidney allograft. Indian J Dermatol Venereol Leprol 2015;81:50

How to cite this URL:
Thongprayoon C, Cheungpasitporn W, Bruminhent J. Aggressive calciphylaxis in end-stage renal disease after a failed kidney allograft. Indian J Dermatol Venereol Leprol [serial online] 2015 [cited 2020 Jun 5];81:50. Available from: http://www.ijdvl.com/text.asp?2015/81/1/50/148569


A 71-year-old woman with end-stage renal disease (ESRD) after a failed kidney transplant presented with painful wounds on her right thigh over the last 4 months. Physical examination revealed purple, firm, subcutaneous, indurated plaques with superficial skin breakdown with black eschar on her right medial thigh [[Figure 1]a]. X-ray of her right thigh demonstrated extensive vascular calcification and soft tissue calcification [[Figure 1]b]. A skin biopsy confirmed the diagnosis of calciphylaxis. Her treatment included sodium thiosulfate, tissue plasminogen activator administration, aggressive dialysis, and wound debridement with hyperbaric oxygen therapy. Unfortunately, she passed away after palliative care.
Figure 1: (a) Purple, firm, subcutaneous, indurated plaques with superficial skin breakdown with black eschar on right medial thigh. (b) X-ray of right thigh demonstrating extensive vascular calcification and soft tissue calcification (arrow)

Click here to view



    Figures

  [Figure 1]



 

Top
Print this article  Email this article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow